MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 HYPERFORM LINE EXTENSION; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

MICRO THERAPEUTICS, INC. DBA EV3 HYPERFORM LINE EXTENSION; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Model Number 104-4420
Medical Device Problem Codes Burst Container or Vessel (1074); Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that after opening the package and taking out the balloon, a inflation test was performed in vitro and it was found that the balloon was leaking water and could not be inflated.No patient symptoms or further complications were reported as a result of this event.
 
Event or Problem Description
Additional information received reported a self-contained guidewire was used.The guidewire was advanced 1 cm out of the catheter tip.The guidewire tip was not shaped.The injection rate was steady.Used cartridge syringe to aspirate out and deflate balloon.The guidewire was 7mm from the catheter tip during inflation/deflation.After multiple inflations, the catheter and guidewire eas not removed or inspected.Blood did not enter the catheter lumen.Contrast was observed leaking during the inflation attempt.The catheter was not kinked.The physician tested the balloon prior to use.The balloon did not perform as intended during testing.The balloon leak was at the tip, contrast ration was 50/50.The balloon gat inflated and deflated 3 times.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product analysis: as found condition: the hyperform balloon catheter was returned for analysis within a shipping box, a plastic bio-pouch, and a dispenser coil.Damage location details: no damages were found with the hyperform balloon catheter hub.What appears to be dried contrast was found with the catheter hub.No bends or kinks were found with the catheter body.Testing/analysis: the hyperform balloon catheter could not be flushed as it is likely occluded with dried contrast.Therefore, the balloon subassembly was dissected (cut).A mandrel was inserted into the balloon distal tip, and the balloon was inflated.The balloon could not maintain inflation as it was found leaking at the distal tip.Upon microscopic inspection, a tear in the balloon tubing was found at the location of the leak.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
HYPERFORM LINE EXTENSION
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21344643
Report Number2029214-2025-00344
Device Sequence Number21101881
Product Code MJN
UDI-Device Identifier00763000294236
UDI-Public00763000294236
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K101570
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/02/2025
Device Model Number104-4420
Device Catalogue Number104-4420
Device Lot NumberB532917
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2025
Supplement Date Received by Manufacturer02/12/2025
04/02/2025
Initial Report FDA Received Date02/10/2025
Supplement Report FDA Received Date02/27/2025
04/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexFemale